Alert archive / New Mexico / Red Flag Warnings in 2008

Red Flag Warning 41, NWS Midland/Odessa, TX

April 11, 2008

NWS Midland/Odessa, TX issued this red flag warning at Apr 11, 2008, 3:57 AM MDT. It took effect at Apr 11, 2008, 9:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2008, 3:57 AM MDT (09:57 UTC)
In effect from
Apr 11, 2008, 9:00 AM MDT
Expired
Apr 11, 2008, 9:00 PM MDT
In force
12 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 110957
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
457 AM CDT FRI APR 11 2008

...A RED FLAG WARNING IS IN EFFECT FROM 9 AM MDT THIS MORNING TO
9 PM MDT THIS EVENING FOR THE GUADALUPE MOUNTAINS FOR DRY AND
WINDY CONDITIONS...AND HIGH FIRE DANGER...

.CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED IN THE GUADALUPE
MOUNTAINS TODAY. WEST WINDS WILL INCREASE TO ABOVE 20 MPH WITH
GUSTS NEAR 35 MPH FROM LATE THIS MORNING THROUGH THE LATE EVENING
HOURS. MINIMUM RELATIVE HUMIDITIES WILL DROP INTO THE 5-15% RANGE
DURING THE AFTERNOON.

NMZ114-TXZ258-112200-
/O.UPG.KMAF.FW.A.0037.080411T1500Z-080412T0300Z/
/O.NEW.KMAF.FW.W.0041.080411T1500Z-080412T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
357 AM MDT FRI APR 11 2008

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

DRY AND WINDY CONDITIONS WILL RETURN TO THE GUADALUPE MOUNTAINS.
WEST WINDS OF 20 TO 30 MPH ALONG WITH GUSTS NEAR 45 MPH AND MINIMUM
RELATIVE HUMIDITIES OF 10 TO 15% CAN BE EXPECTED. VERY HIGH FIRE
DANGER CAN ALSO BE EXPECTED.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$
1 follow-up statement
000 
WWUS84 KMAF 111932
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
232 PM CDT FRI APR 11 2008

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR THE GUADALUPE MOUNTAINS FOR DRY AND WINDY CONDITIONS...AND
HIGH FIRE DANGER...

.CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE IN THE
GUADALUPE MOUNTAINS. WEST WINDS WILL REMAIN ABOVE 20 MPH WITH
GUSTS NEAR 35 MPH THROUGH THE LATE EVENING HOURS. MINIMUM RELATIVE
HUMIDITIES WILL DROP INTO THE 5-15% RANGE.

NMZ114-TXZ258-120300-
/O.CON.KMAF.FW.W.0041.000000T0000Z-080412T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
132 PM MDT FRI APR 11 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

DRY AND WINDY CONDITIONS WILL CONTINUE IN THE GUADALUPE MOUNTAINS.
WEST WINDS OF 20 TO 30 MPH ALONG WITH GUSTS NEAR 45 MPH AND
MINIMUM RELATIVE HUMIDITIES OF 10 TO 15% CAN BE EXPECTED. VERY
HIGH FIRE DANGER CAN ALSO BE EXPECTED.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 11, 3:06 AM MDT, 51 minutes earlier.

Area forecast discussion, Apr 11, 3:06 AM MDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
406 AM CDT FRI APR 11 2008

.DISCUSSION...
A PACIFIC FRONT HAS MOVED THROUGH THE AREA BUT THE COLDEST AIR CAN
BE EXPECTED TO MOVE THROUGH THIS EVENING AND TONIGHT IN THE WAKE
OF A STRONG UPPER LOW NEAR THE GREAT LAKES. IN THE WAKE OF THE
UPPER LOW AN AMPLIFYING RIDGE WILL GRADUALLY MOVE ACROSS THE
ROCKIES AND INTO THE PLAINS BY EARLY NEXT WEEK. THE SLOW MOVEMENT
OF THE RIDGE WILL KEEP TEMPERATURES FROM REBOUNDING TOO QUICKLY
THIS WEEKEND AND KEEP THE WINDS DOWN.

THE RIDGE MOVES EAST BY WEDNESDAY WITH SOUTHWESTERLY FLOW
RETURNING. AT THIS TIME LOW LEVEL MOISTURE WILL FINALLY BE ABLE TO
ADVECT NORTHWARD INTO THE AREA WITH A DRYLINE DEVELOPING WEDNESDAY
AFTERNOON. FOR NOW WILL KEEP POPS OUT OF THE FORECAST BUT
WEDNESDAY COULD BE A DAY OF INTEREST WITH THE DRYLINE STATIONARY
ACROSS THE CENTRAL BASIN AND AN UPPER TROUGH SWINGING ACROSS THE
CENTRAL PLAINS. UNFORTUNATELY THE UPPER LEVEL DYNAMICS AT THIS
TIME APPEAR WILL BE TOO FAR NORTH TO ALLOW FOR CONVECTION.

.FIRE WEATHER...
THE FIRE WX WATCH WAS UPGRADED TO A WARNING WITH THIS FORECAST AS
DRY AIR AND BREEZY CONDITIONS CONTINUE IN THE GUADALUPES. A FRONT
MOVING THROUGH TONIGHT WILL EASE FIRE WEATHER CONDITIONS THROUGH
THE WEEKEND WITH AN UPPER LEVEL RIDGE BUILDING IN. THE RIDGE WILL
ALLOW FOR VERY DRY AIR BUT WINDS ARE NOT EXPECTED TO REACH RFW
CRITERIA. THINGS WILL CHANGE BY THE MIDDLE OF NEXT WEEK AS THE
RIDGE SHIFTS EAST AND SOUTHWEST FLOW INCREASES. RED FLAG
CONDITIONS WILL BE POSSIBLE BEGINNING IN THE WESTERN CWA ON
WEDNESDAY AND PERHAPS EVEN THE ENTIRE CWA BY THURSDAY.

HENNIG

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              72  42  64  37  /  10  10   0   0
CARLSBAD NM                72  37  62  36  /  10  10   0   0
DRYDEN TX                  89  48  72  46  /   0   0   0   0
FORT STOCKTON TX           78  44  67  43  /   0   0   0   0
GUADALUPE PASS TX          64  33  59  41  /   0   0   0   0
HOBBS NM                   69  34  64  33  /  10  10   0   0
MARFA TX                   73  31  64  29  /   0   0   0   0
MIDLAND INTL AIRPORT TX    74  38  65  36  /   0  10   0   0
ODESSA TX                  75  41  65  35  /   0  10   0   0
WINK TX                    79  42  68  39  /   0  10   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING
     FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN
     NF/LNZ.

TX...RED FLAG WARNING FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING
     FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.

&&

13/10
Hazardous weather outlook, Apr 10, 9:51 PM MDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1051 PM CDT THU APR 10 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-120400-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
1051 PM CDT THU APR 10 2008 /951 PM MDT THU APR 10 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN FRIDAY
MORNING THROUGH THE LATE EVENING IN THE GUADALUPE MOUNTAINS.
EXPECT THE COMBINATION OF SINGLE DIGIT RELATIVE HUMIDITY AND 30
MPH WINDS TO PRODUCE HIGH FIRE DANGER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

Red Flag Warnings in New Mexico, 2008Red Flag Warnings in Texas, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.